MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE
Model Number 305924
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7156653.Medical device expiration date: 2022-05-31.Device manufacture date: 2017-06-05.Medical device lot #: 8064678.Medical device expiration date: 2023-02-28.Device manufacture date: 2018-03-05.Medical device lot #: 6305556.Medical device expiration date: 2021-10-31.Device manufacture date: 2016-10-31.Medical device lot #: 8119703.Medical device expiration date: 2023-04-30.Device manufacture date: 2018-04-29.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.Pma/510(k)#: k980987 / k951254.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd¿ syringe 3ml ll w/ndl sftygld 25x1 rb has been found experiencing five occurrences of containing foreign matter before use.The following has been provided by the initial reporter: it was reported that fluid/lubricant/substance in the 3 ml bd syringe.Per customer email: there appears to be fluid/lubricant/substance in the 3 ml bd syringe when the nurse opened the package to take the syringe out prior to withdrawing vaccine.This has happened to several syringes noted by this nurse.
 
Additional Manufacturer Narrative
H.6.Investigation summary: three photos and seven 3ml syringes in opened blister packs (p/n 305924) were received and evaluated.Two were from batch 7156653, two were from batch 7347873, three were from batch 6305556, and one was from 8064678.It was observed in the photo and physical samples the "clear fluid" was silicone and was the normal and expected amount per product specification.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number(s) that could have contributed to the reported defect.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
BD SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9467314
Report Number1213809-2019-01266
Device Sequence Number2139643
Product Code FMF
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305924
Device Catalogue Number305924
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;